Flash Flood, Lamar
- When
- July 20, 6:10 PM CST to 8:00 PM CST
- Where
- Lamar County, 3 mi SE of Sulligent
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.867, -88.100
High Springs Road and Finch Loop were closed due to high water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 20, 2:36 PM CST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 336 PM CDT WED JUL 20 2005 .SHORT TERM...(TONIGHT THROUGH SUNDAY) HOT...HOT...HOT. AN UPPER LEVEL TROF WILL MOVE THROUGH TOMORROW NIGHT...BUT THE SURFACE TROF DOES NOT MAKE IT SOUTH OF TENNESSEE. THE GFS STALL THE UPPER LEVEL TROF ACROSS THE SOUTHERN PART OF THE CWA. THURSDAY...WENT WITH LIKELY POPS. THOUGHT THE COVERAGE WOULD BE GREATER TODAY...BUT THE PRECIPITATION SEEMS BE TO BE ALL AROUND THE FORECAST AREA. WITH THE UPPER LEVEL TROF MOVING THROUGH TOMORROW THINK THE LIKELY POPS ARE JUSTIFIABLE. WITH PW/S STILL AROUND TWO INCHES...IT WON/T HAVE TO RAIN LONG TO GET A LOT OF RAIN. FLASH FLOODING WILL STILL BE A THREAT. FRIDAY...TRIMMED POPS BACK A BIT FROM CURRENT FORECAST AND ONLY WENT WITH LIKELY POPS FOR THE EXTREME SOUTH. WILL STAY CLOSER TO THE GFS AND HAVE THE BOUNDARY STALL IN THE SOUTHERN PART OF THE CWA OR SOMEWHERE CLOSE BY. TEMPERATURES WILL ALSO BEGIN TO RISE ON FRIDAY WITH HIGHS WELL INTO THE MIDDLE 90S. SATURDAY AND SUNDAY...THE HOT TREND WILL CONTINUE...MEX GUIDANCE FOR TUSCALOOSA IS 98 ON SATURDAY...DON/T THINK IT WILL BE THAT HOT AND STILL EXPECT THE WARMEST DAY TO BE SUNDAY. WITH HIGHS WELL INTO THE MIDDLE AND UPPER 90S AND HEAT INDEX VALUES IN THE 105 TO 110 DEGREE RANGE ON SATURDAY AND AROUND 110 ON SUNDAY HEAT CONCERNS BECOME A MAJOR ISSUE. UNLESS SOMETHING DRASTIC CHANGES WILL MOST LIKELY ISSUE SOME SORT OF STATEMENT TOMORROW HIGHLIGHTING THE HIGH HEAT INDEX VALUES FOR THE WEEKEND AND THEN ON FRIDAY WILL MOST LIKELY ISSUE A HEAT ADVISORY. OUR OFFICE CRITERIA FOR A HEAT ADVISORY IS TWO OR MORE DAYS WITH A MAXIMUM HEAT INDEX OF 110 AND AT LEAST ONE NIGHT MIN TEMPERATURE OF 75 DEGREES OR GREATER. .LONG TERM...(SUNDAY NIGHT THROUGH WEDNESDAY) NOT MANY CHANGES MADE. HIGH PRESSURE WILL DOMINATE. AFTERNOON HIGH TEMPERATURES WILL BE A DEGREE OS SO COOLER THAN THE WEEKEND. SOME RELIEF WILL COME LATE WEDNESDAY WHEN ANOTHER TROF PASSES THROUGH. THIS WILL PUT TEMPS CLOSER TO CLIMATOLOGY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 91 72 94 / 20 60 20 40 ANNISTON 72 91 73 94 / 20 60 20 40 BIRMINGHAM 74 92 75 94 / 20 60 20 40 TUSCALOOSA 74 94 75 95 / 20 60 20 40 CALERA 74 92 75 95 / 20 60 20 40 AUBURN 73 91 72 93 / 20 60 20 50 MONTGOMERY 75 93 75 94 / 20 60 20 60 TROY 73 90 72 93 / 20 70 20 70 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CDT WED JUL 20 2005 ALZ011>015-017>050-212300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(OVERNIGHT). ISOLATED SHOWERS AND THUNDERSTORMS WILL DIMINISH IN INTENSITY THROUGH 8 PM...WITH LITTLE TO NO ADDITIONAL PRECIPITATION EXPECTED BY 10 PM. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. WET MICROBURST POTENTIAL: BIRMINGHAM...NONE. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY). HIGH TEMPERATURES SATURDAY THROUGH MONDAY ARE EXPECTED TO REACH THE MID 90S...WITH A FEW UPPER 90S POSSIBLE. THE COMBINATION OF THOSE TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO HEAT INDEX VALUES OF NEAR 105 DEGREES. IF TEMPERATURES OR HUMIDITY LEVELS GET EVEN HIGHER THAN EXPECTED...THEN HEAT INDICES COULD CLIMB TO NEAR 110 DEGREES. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The Columbus AFB radar (KGWX), 21 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 flash flood. Local standard time, as filed.
High Springs Road and Finch Loop were closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466780.